Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The asymptotic behaviour of the reduced minimum modulus of a Fredholm operator


Authors: K.-H. Förster and M. A. Kaashoek
Journal: Proc. Amer. Math. Soc. 49 (1975), 123-131
MSC: Primary 47A55; Secondary 47B30
MathSciNet review: 0372660
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \gamma (S)$ denote the reduced minimum modulus of a linear operator $ S$ acting in a complex Banach space $ X$, and let $ I$ denote the identity on $ X$. In this paper it is shown that for a (not necessarily bounded) Fredholm operator $ T$ acting in $ X$, the limit $ {\lim _{n \to \infty }}\gamma {({T^n})^{1/n}}$ exists and is equal to the supremum of all positive numbers $ \delta $ such that the dimension of the null space and the codimension of the range of $ T - \lambda I$ are constant on $ 0 < \vert\lambda \vert < \delta $.


References [Enhancements On Off] (What's this?)

  • [1] Harm Bart, Holomorphic relative inverses of operator valued functions, Math. Ann. 208 (1974), 179–194. MR 0346564
  • [2] H. A. Gindler and A. E. Taylor, The minimum modulus of a linear operator and its use in spectral theory, Studia Math. 22 (1962/1963), 15–41. MR 0151850
  • [3] Seymour Goldberg, Unbounded linear operators: Theory and applications, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1966. MR 0200692
  • [4] M. A. Kaashoek, Stability theorems for closed linear operators, Nederl. Akad. Wetensch. Proc. Ser. A 68=Indag. Math. 27 (1965), 452–466. MR 0181903
  • [5] Tosio Kato, Perturbation theory for nullity, deficiency and other quantities of linear operators, J. Analyse Math. 6 (1958), 261–322. MR 0107819
  • [6] Tosio Kato, Perturbation theory for linear operators, Die Grundlehren der mathematischen Wissenschaften, Band 132, Springer-Verlag New York, Inc., New York, 1966. MR 0203473
  • [7] Arnold Lebow and Martin Schechter, Semigroups of operators and measures of noncompactness, J. Functional Analysis 7 (1971), 1–26. MR 0273422
  • [8] E.-O. Liebetrau, Über die-Fredholmmenge linearer Operatoren, Dissertation, Dortmund, 1972.
  • [9] G. Pólya and G. Szegö, Problems and theorems in analysis. Vol. 1, Die Grundlehren der math. Wissenschaften, Band 193, Springer-Verlag, Berlin and New York, 1972.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A55, 47B30

Retrieve articles in all journals with MSC: 47A55, 47B30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1975-0372660-0
Keywords: Fredholm and semi-Fredholm operators, reduced minimum modulus, stability theory, spectrum
Article copyright: © Copyright 1975 American Mathematical Society